Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors

Research output: Contribution to journalArticle

Philip R. Cohen, Susan Escudier, Razelle Kurzrock

Eyelash trichomegaly is an uncommon drug-associated sequelae experienced during treatment with epidermal growth factor receptor (EGFR) inhibitors. Elongation of the eyelashes induced by these agents has predominantly been observed in oncology patients with either colorectal or lung cancer. It is most frequently associated with cetuximab and erlotinib; however, it has also been described in individuals treated with gefitinib or panitumumab. We describe cetuximab-associated eyelash trichomegaly in a woman with metastatic rectal carcinoma. We review the clinical presentation, adverse effects, and management of EGFR inhibitor-related eyelash trichomegaly. The long eyelashes are not a drug-limiting adverse effect and some patients consider the change to be cosmetically enhancing. Trimming the lashes with scissors can usually ameliorate local symptoms. The eyelashes often return to their original length at variable time periods after EGFR inhibitor therapy is discontinued.

Original languageEnglish (US)
Pages (from-to)63-67
Number of pages5
JournalAmerican Journal of Clinical Dermatology
Volume12
Issue number1
DOIs
StatePublished - Jan 1 2011

PMID: 20726623

Altmetrics

Cite this

Standard

Cetuximab-associated elongation of the eyelashes : Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors. / Cohen, Philip R.; Escudier, Susan; Kurzrock, Razelle.

In: American Journal of Clinical Dermatology, Vol. 12, No. 1, 01.01.2011, p. 63-67.

Research output: Contribution to journalArticle

Harvard

Cohen, PR, Escudier, S & Kurzrock, R 2011, 'Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors' American Journal of Clinical Dermatology, vol. 12, no. 1, pp. 63-67. https://doi.org/10.2165/11531920-000000000-00000

APA

Cohen, P. R., Escudier, S., & Kurzrock, R. (2011). Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors. American Journal of Clinical Dermatology, 12(1), 63-67. https://doi.org/10.2165/11531920-000000000-00000

Vancouver

Cohen PR, Escudier S, Kurzrock R. Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors. American Journal of Clinical Dermatology. 2011 Jan 1;12(1):63-67. https://doi.org/10.2165/11531920-000000000-00000

Author

Cohen, Philip R. ; Escudier, Susan ; Kurzrock, Razelle. / Cetuximab-associated elongation of the eyelashes : Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors. In: American Journal of Clinical Dermatology. 2011 ; Vol. 12, No. 1. pp. 63-67.

BibTeX

@article{9e746f85ddce489db8bc0923bacffd3e,
title = "Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors",
abstract = "Eyelash trichomegaly is an uncommon drug-associated sequelae experienced during treatment with epidermal growth factor receptor (EGFR) inhibitors. Elongation of the eyelashes induced by these agents has predominantly been observed in oncology patients with either colorectal or lung cancer. It is most frequently associated with cetuximab and erlotinib; however, it has also been described in individuals treated with gefitinib or panitumumab. We describe cetuximab-associated eyelash trichomegaly in a woman with metastatic rectal carcinoma. We review the clinical presentation, adverse effects, and management of EGFR inhibitor-related eyelash trichomegaly. The long eyelashes are not a drug-limiting adverse effect and some patients consider the change to be cosmetically enhancing. Trimming the lashes with scissors can usually ameliorate local symptoms. The eyelashes often return to their original length at variable time periods after EGFR inhibitor therapy is discontinued.",
keywords = "Cetuximab, adverse reactions, Epidermal-growth-factor-inhibitors, adverse reactions, Eye, Hypertrichosis, drug-induced, Monoclonal-antibodies, adverse reactions, Trichomegaly, drug-induced",
author = "Cohen, {Philip R.} and Susan Escudier and Razelle Kurzrock",
year = "2011",
month = "1",
day = "1",
doi = "10.2165/11531920-000000000-00000",
language = "English (US)",
volume = "12",
pages = "63--67",
journal = "American Journal of Clinical Dermatology",
issn = "1175-0561",
publisher = "Adis International Ltd",
number = "1",

}

RIS

TY - JOUR

T1 - Cetuximab-associated elongation of the eyelashes

T2 - American Journal of Clinical Dermatology

AU - Cohen, Philip R.

AU - Escudier, Susan

AU - Kurzrock, Razelle

PY - 2011/1/1

Y1 - 2011/1/1

N2 - Eyelash trichomegaly is an uncommon drug-associated sequelae experienced during treatment with epidermal growth factor receptor (EGFR) inhibitors. Elongation of the eyelashes induced by these agents has predominantly been observed in oncology patients with either colorectal or lung cancer. It is most frequently associated with cetuximab and erlotinib; however, it has also been described in individuals treated with gefitinib or panitumumab. We describe cetuximab-associated eyelash trichomegaly in a woman with metastatic rectal carcinoma. We review the clinical presentation, adverse effects, and management of EGFR inhibitor-related eyelash trichomegaly. The long eyelashes are not a drug-limiting adverse effect and some patients consider the change to be cosmetically enhancing. Trimming the lashes with scissors can usually ameliorate local symptoms. The eyelashes often return to their original length at variable time periods after EGFR inhibitor therapy is discontinued.

AB - Eyelash trichomegaly is an uncommon drug-associated sequelae experienced during treatment with epidermal growth factor receptor (EGFR) inhibitors. Elongation of the eyelashes induced by these agents has predominantly been observed in oncology patients with either colorectal or lung cancer. It is most frequently associated with cetuximab and erlotinib; however, it has also been described in individuals treated with gefitinib or panitumumab. We describe cetuximab-associated eyelash trichomegaly in a woman with metastatic rectal carcinoma. We review the clinical presentation, adverse effects, and management of EGFR inhibitor-related eyelash trichomegaly. The long eyelashes are not a drug-limiting adverse effect and some patients consider the change to be cosmetically enhancing. Trimming the lashes with scissors can usually ameliorate local symptoms. The eyelashes often return to their original length at variable time periods after EGFR inhibitor therapy is discontinued.

KW - Cetuximab, adverse reactions

KW - Epidermal-growth-factor-inhibitors, adverse reactions

KW - Eye

KW - Hypertrichosis, drug-induced

KW - Monoclonal-antibodies, adverse reactions

KW - Trichomegaly, drug-induced

UR - http://www.scopus.com/inward/record.url?scp=78649684719&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78649684719&partnerID=8YFLogxK

U2 - 10.2165/11531920-000000000-00000

DO - 10.2165/11531920-000000000-00000

M3 - Article

VL - 12

SP - 63

EP - 67

JO - American Journal of Clinical Dermatology

JF - American Journal of Clinical Dermatology

SN - 1175-0561

IS - 1

ER -

ID: 2908951